MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER
Model Number 4251601-020
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in china: "blood leakage." according to the customer: "the nurse had not yet extracted the needle core during the puncture.The back of the needle holder keeps emitting blood.The nurse denied repeated punctures and denied loosening the needle core to puncture the catheter.The video shows that there is a leakage at the end of the catheter and the needle seat.Causes a large amount of blood to overflow.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Evidence at disposal: no sample received but a video clip was provided.From the clip, observed an introcan safety g20 wing connected to extension set and leaking at attachment between the capillary and hub housing.The actual condition of the complaint sample (damage on capillary surface, capillary condition near horn area and metal bush area) cannot be identified based on customer video.Device history record (dhr): reviewed the device history record for batch number 22f01g8922 and there were no defect encountered during in process and final control inspection.Reviewed assembly process: this product is assembled on automated assembly machines equipped with vision system and test stations.Along the machines, there is catheter leakage test station.Parts found leak is out of the inspection criteria will be detected and rejected by machines automatically.The in-line test equipment is subject of a frequent calibration and a regular verification related to its proper function.Herewith potential malfunctions of the systems would be detected in-time and would be mitigated.The process cards of the complaint batch show no abnormalities.Manufacturing control: besides the in-line test stations, in-process quality control (ipqc) will conduct leakage test using air tightness at 300 kpa/30 seconds (3 bar/30 seconds) and high-pressure test 300 psi (20.7 bar) for 10 seconds.The results for the complaint batch were reported as passed.Instruction for use (ifu) review: according to ifu, never reinsert the needle inside the catheter once the needle has been partially or completely withdrawn as it may pierce and/or severe the catheter.Do not bend the catheter and/or needle during insertion, advancement, or removal of the needle.Conclusion: as no sample was received, further evaluation was not possible.The batch records show no abnormality during the manufacturing process.Complaint is not confirmed.This report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.

Brand Name
INTROCAN® SAFETY
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key17260999
Report Number9610825-2023-00300
Device Sequence Number20304663
Product Code DQR
UDI-Device Identifier04046964478673
UDI-Public(01)04046964478673(17)250501(10)20E06G8911
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4253566-03
Device Lot Number22F01G8922
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown